Nambour General Hospital, Queensland.
SourceAust Fam Physician 2001 Nov; 30(11)
Medical journals are now publishing case reports of adverse reactions to herbal therapy. With increasing use, and more importantly, increasing awareness of potential hazardous effects, these reports are liable to increase in frequency. It is also increasingly realised that herbs and drugs can interact in the same way that drug/drug interactions occur. This is particularly hazardous for the patient if the treating doctor is not aware of the herbal prescription. This article reviews the published material and highlights areas of major concern. Most of the serious adverse events reported relate to problems of product quality or adulteration.
MeshAdverse Drug Reaction Reporting SystemsDrug CompoundingDrug ContaminationDrug HypersensitivityDrug InteractionsDrug StorageHumansMedication ErrorsOverdosePhytotherapyPlant PreparationsReference Standards
Journal Article Review